MAUDE Adverse Event Report: KIRWAN DISPOSABLE 23GA VITRECTOMY CUTTER; VITRECTOMY, INSTRUMENT CUTTER

KIRWAN DISPOSABLE 23GA VITRECTOMY CUTTER; VITRECTOMY, INSTRUMENT CUTTER
Model Number NGP0023
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 10/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The revision reported was likely the result of humeral liner disassociation leading to metal-on-metal articulation and instability.The disassembly may have been due to the reported instability, incomplete seating of the humeral liner, scapular notching, or an unreported traumatic event.The instability may have also been due to disassembly, implant positioning, patient anatomy, or soft tissue imbalance.However, the instability and this underlying cause cannot be confirmed because radiographs and relevant clinical information were not provided.Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.
 
Event or Problem Description
It was reported that during procedure the vitrectomy cutter device didn't move.Prime and tune had successfully passed and the cut rate was confirmed in three stages 50, 500 and 2500.The account indicated that the patient's vitreous body was removed using a different method and the operation was successfully completed.Through follow-up, we learned, that the patient's capsule was damaged during procedure.No further information was provided.This report is against the vitrectomy cutter.A separate report will be submitted against veritas console.
 
Additional Manufacturer Narrative
Additional information: section d9 - device available for evaluation? yes.Section d9 - date returned to manufacturer: november 24th, 2025.Section h3 - device evaluated by manufacturer? yes.Device evaluation: a total of 5 probes were included in the return designated probes a, b, c, d, and e.The inspection results were aligned with the customer's report as a total of 3 of the 5 returned probes were found with defects or issues.The remaining two probes a and c were returned in good condition with no visual defects and passed all functional testing.As specified in the customer's report, out of the 5 returned probes a total of 3 probes exhibited signs of usage.Probes a, b and d were received with bent or damaged needles.Probe a was found with a slightly bent needle but passed all functional testing, and the reported inability to cut could not be duplicated during evaluation.As the probe demonstrated full functionality, it is likely that this was the final probe used by the operator to complete the surgical procedure.Probe b was returned with a significantly bent needle, most likely due to operator handling, and these bends created excess friction between the inner cutter and the outer needle preventing the probe from cutting.Probe d had a crushed needle port, consistent with the probe likely being dropped on its tip; this is further supported by a scuff mark observed on the needle tip, indicating a significant impact.The crushed port prevented the inner cutter from actuating to the top of the port, thereby preventing the probe from cutting.The three suspected probes all exhibited bent or damaged needles.Mid labs has multiple inspection controls in place to prevent the release of probes with bent or damaged needles to customers.As the root cause of this issue is most likely attributable to shipping or user handling, the issue was determined to be non-systemic, and no corrective actions are warranted at this time.Conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
DISPOSABLE 23GA VITRECTOMY CUTTER
Common Device Name
VITRECTOMY, INSTRUMENT CUTTER
Manufacturer (Section D)
KIRWAN
180 enterprise dr.
marshfield
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key23438272
Report Number3012236936-2025-000277
Device Sequence Number20016974
Product Code MLZ
UDI-Device Identifier05050474534100
UDI-Public(01)05050474534100(17)261011(10)60505757
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K081681
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNGP0023
Device Catalogue NumberNGP0023
Device Lot Number60505757
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2025
Supplement Date Received by Manufacturer11/25/2025
Initial Report FDA Received Date10/31/2025
Supplement Report FDA Received Date12/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown